Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Nephrology
Volume 2016 (2016), Article ID 3968690, 4 pages
http://dx.doi.org/10.1155/2016/3968690
Case Report

Systemic Toxicity of Intraperitoneal Vancomycin

1Division of Nephrology, Department of Medicine, University of Ottawa and The Ottawa Hospital, Ottawa, ON, Canada
2Kidney Research Centre, University of Ottawa, Ottawa, ON, Canada
3Department of Pathology, University of Ottawa and The Ottawa Hospital, Ottawa, ON, Canada

Received 15 July 2016; Accepted 3 October 2016

Academic Editor: Władysław Sułowicz

Copyright © 2016 Teerath Kumar et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. K. Li, C. C. Szeto, B. Piraino et al., “ISPD peritonitis recommendations: 2016 update on prevention and treatment,” Peritoneal Dialysis International, vol. 36, no. 5, pp. 481–508, 2016. View at Publisher · View at Google Scholar
  2. R. Dahlan, S. Lavoie, M. Biyani, D. Zimmerman, and B. B. McCormick, “A high serum vancomycin level is associated with lower relapse rates in Coagulase-Negative staphylococcal peritonitis,” Peritoneal Dialysis International, vol. 34, no. 2, pp. 232–235, 2014. View at Publisher · View at Google Scholar · View at Scopus
  3. M.-J. Hwang, J.-Y. Do, E.-W. Choi et al., “Immunoglobulin E-mediated hypersensitivity reaction after intraperitoneal administration of vancomycin,” Kidney Research and Clinical Practice, vol. 34, no. 1, pp. 57–59, 2015. View at Publisher · View at Google Scholar · View at Scopus
  4. M. J. Domis and M. L. Moritz, “Red man syndrome following intraperitoneal vancomycin in a child with peritonitis,” Frontiers in Pediatrics, vol. 2, article 55, 2014. View at Publisher · View at Google Scholar
  5. M. H. Rosner and B. Chhatkuli, “Vancomycin-related eosinophilic peritonitis,” Peritoneal Dialysis International, vol. 30, no. 6, pp. 650–652, 2010. View at Publisher · View at Google Scholar · View at Scopus
  6. M. R. Wallace, J. R. Mascola, and E. C. Oldfield III, “Red man syndrome: incidence, etiology, and prophylaxis,” Journal of Infectious Diseases, vol. 164, no. 6, pp. 1180–1185, 1991. View at Publisher · View at Google Scholar · View at Scopus
  7. C. L. Renz, J. D. Thurn, H. A. Finn, J. P. Lynch, and J. Moss, “Oral antihistamines reduce the side effects from rapid vancomycin infusion,” Anesthesia & Analgesia, vol. 87, no. 3, pp. 681–685, 1998. View at Google Scholar · View at Scopus
  8. D. L. Blowey, B. A. Warady, S. Abdel-Rahman, R. F. Frye, and H. J. Manley, “Vancomycin disposition following intraperitoneal administration in children receiving peritoneal dialysis,” Peritoneal Dialysis International, vol. 27, no. 1, pp. 79–85, 2007. View at Google Scholar · View at Scopus
  9. A. S. De Vriese and S. J. Vandecasteele, “Vancomycin: the tale of the vanquisher and the pyrrhic victory,” Peritoneal Dialysis International, vol. 34, no. 2, pp. 154–161, 2014. View at Publisher · View at Google Scholar
  10. S. Anne, E. Middleton Jr., and R. E. Reisman, “Vancomycin anaphylaxis and successful desensitization,” Annals of Allergy, vol. 73, no. 5, pp. 402–404, 1994. View at Google Scholar · View at Scopus
  11. L. Vauthey, I. Uçkay, S. Abrassart et al., “Vancomycin-induced DRESS syndrome in a female patient,” Pharmacology, vol. 82, no. 2, pp. 138–141, 2008. View at Publisher · View at Google Scholar · View at Scopus
  12. D. I. Charney and S. F. Gouge, “Chemical peritonitis secondary to intraperitoneal vancomycin,” American Journal of Kidney Diseases, vol. 17, no. 1, pp. 76–79, 1991. View at Publisher · View at Google Scholar · View at Scopus
  13. B. Piraino, J. Bernardini, J. Johnston, and M. Sorkin, “Chemical peritonitis due to intraperitoneal vancomycin (vancoled),” Peritoneal Dialysis Bulletin, vol. 7, no. 3, pp. 156–159, 1987. View at Google Scholar · View at Scopus
  14. K. G. Blumenthal, S. U. Patil, and A. A. Long, “The importance of vancomycin in drug rash with eosinophilia and systemic symptoms (dress) syndrome,” Allergy and Asthma Proceedings, vol. 33, no. 2, pp. 165–171, 2012. View at Publisher · View at Google Scholar · View at Scopus
  15. W. Rüger, F. J. van Ittersum, L. F. Comazzetto, S. E. Hoeks, and P. M. ter Wee, “Similar peritonitis outcome in CAPD and APD patients with dialysis modality continuation during peritonitis,” Peritoneal Dialysis International, vol. 31, no. 1, pp. 39–47, 2011. View at Publisher · View at Google Scholar · View at Scopus